Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS Louisville, KY

July 5, 2013Marion County, Taylor County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 5, 2013, 9:52 PM EDT for Marion County, Taylor County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2013, 9:52 PM EDT (01:52 UTC)
Expired
Jul 6, 2013, 12:45 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WGUS53 KLMK 060152
FFWLMK
KYC155-217-060445-
/O.NEW.KLMK.FF.W.0020.130706T0152Z-130706T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 PM EDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1245 AM EDT

* AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM A SERIES OF THUNDERSTORMS MOVING OVER THE 
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...LEBANON...

  IN ADDITION...GREENBRIAR...POPLAR CORNER AND CALVARY ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  ARBUCKLE CREEK OVERFLOWS ONTO HIGHWAY 1157.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3743 8538 3764 8529 3761 8515 3741 8525

$$

RJS
1 follow-up statement
145 
WGUS73 KLMK 060221
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT FRI JUL 5 2013

KYC155-217-060445-
/O.CON.KLMK.FF.W.0020.000000T0000Z-130706T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION KY-TAYLOR KY-
1021 PM EDT FRI JUL 5 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
NORTHERN TAYLOR AND CENTRAL MARION COUNTIES...

AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES 
THAT ANYWHERE FROM ONE TO THREE INCHES OF RAIN FELL OVER THE WARNED 
AREA. THE HEAVIEST OF THE RAINS HAVE ENDED...HOWEVER IT WILL TAKE 
SOME TIME FOR WATER ON AREA ROADWAYS TO RECEDE.

* LOCATIONS IMPACTED INCLUDE...
  LEBANON...

  IN ADDITION...BELLTOWN IS INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  ARBUCKLE CREEK OVERFLOWS ONTO HIGHWAY 1157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3743 8538 3764 8529 3761 8515 3741 8525

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 9:43 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 5, 9:43 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
943 PM EDT FRI JUL 05 2013

.FORECAST UPDATE...
Issued at 942 PM EDT Fri Jul 5 2013

Moderate to heavy rains with a few embedded thunderstorms continue
across portions of south and east central Kentucky this evening.
These will continue off and on overnight. Areas that see training of
storms will continue see the potential for flooding. Made just some
minor adjustments to pops for the overnight period. Short term
models suggest that southern Indiana could have a better shot at
rain towards morning, so adjusted pops up there towards 12Z.
Otherwise, no significant changes were made.

Issued at 615 PM EDT Fri Jul 5 2013

The area of showers and thunderstorms that has developed across the
region continues to push north across the forecast area this
afternoon. Did a quick update to raise pops to likely further north
across central Kentucky. Areas may see a bit of a break in the
precip after this wave moves through. However, the next one is then
expected to move in overnight.

&&

.SHORT TERM (Now through Saturday Night)...
Issued at 344 PM EDT Fri Jul 5 2013

In the short term, the clouds have thinned out a bit across central
Kentucky.  The combination of strong solar insolation combined with
differential heating has led to the development of scattered
convection.  Over the next few hours, the best chances of convection
will be across south-central Kentucky...mainly along and south of
the Cumberland Parkway.  Additional convection will also affect the
Lake Cumberland region and points north and east along our border
region with WFO JKL.  Temperatures have responded to the solar
insolation with readings jumping into the upper 70s to the lower 80s
in the west.  Temperatures in the east are still in the 70s due to
the cloud cover and rainfall.  Not expecting much change in
temperatures through the afternoon...maybe a degree or two before
temperatures start their diurnal trend downward.

For tonight, the models continue to suggest that a mid-level
vorticity maximum will lift northward into central Kentucky
overnight.  This feature, combined with plenty of moisture is
expected to result in more widespread showers developing across the
region.  Some embedded thunderstorms will be possible, but for the
most part, moderate to heavy rain looks to be the more dominant mode
of precipitation.  The models are a little different in their
placement of the heavy rainfall axis.  We have opted to split the
differences between the NAM and GFS and go closer to the HPC axis
which mainly impact our eastern half of the forecast area...mainly
east of line from Bowling Green to New Castle KY.  In this region
1-2 inches of rainfall will be possible overnight.  Overnight lows
look to cool into the upper 60s to around 70.

For Saturday, we are expecting a brief lull in the precipitation
during the morning hours as the upper wave lifts on off to the
northeast.  This will give most of our region a chance to dry out
for a little bit.  However, more scattered convection is likely to
develop during the afternoon and evening hours...mainly across the
eastern half of our area.  A secondary wave looks to impact the
region Saturday night and into early Sunday.  This wave may track a
little more west of tonight's wave which would place the heavy
rainfall axis closer to the I-65 corridor.  Another round of 1-2
inches of rainfall will be possible.  Highs on Saturday will be
below normal with readings in the upper 70s.  Overnight lows look to
drop back into the upper 60s. Once again.

Total QPF through this time period looks to be in the 2-4 inch
range.  Isolated amounts of 5-6 inches are not out of the question
in some areas...depending on where the heavy axis of precipitation
sets up and if we have significant training of storms over certain
areas.  More details of the hydrologic impacts can be found in the
Hydrology section below.

.LONG TERM (Sunday through Friday)...
Issued at 300 PM EDT Fri Jul 5 2013

The massive Bermuda high that is parked across the eastern CONUS
will finally break down during the latter half of the weekend. This
will allow the cut-off upper low that is currently positioned across
the middle Mississippi Valley to track eastward, moving directly
over the Ohio River Sunday and Sunday night. As it does so, the
upper energy combined with the stout moisture plume ahead of it,
will generate one more moderate to heavy rainfall event Sunday
morning, mainly across our eastern CWA. Steady rain chances will
decrease through the day Sunday as the upper low shifts east, with a
fairly quiet Sunday night expected. High temperatures Sunday will be
in the lower 80s, with overnight lows in the upper 60s to lower 70s.

Quasi-zonal flow aloft will set up behind the departed upper low
from Monday through Wednesday, before an upper-level wave and
surface frontal boundary push through the forecast area late
Wednesday night and Thursday. Diurnal convection will be possible
each afternoon Monday through Wednesday, with the best coverage
being Wednesday, ahead of the front. Shower and thunderstorm chances
will increase Wednesday night through Thursday, with chances
shifting from our northwest to southeast through that time period.
Precipitation chances appear to taper off Thursday evening, with
generally dry conditions expected Friday. There could be some
development across the higher terrain to our southeast and across
portions of Tennessee Friday afternoon, but will leave Friday dry
for our CWA at this time. Northwest flow aloft will set up for
Friday, with a drier air mass working into the Ohio Valley.

As for temperatures, warm and humid conditions will return Monday
through Wednesday. Afternoon high temperatures in the mid and upper
80s will be common, but the humidity from recent rainfall will make
it feel like low to middle 90s. Overnight lows will have a tough
time dropping too far below 70 degrees. High temperatures Thursday
should range from the middle 80s across the northwest (where sun
should break out behind the front) to lower 80s across the southeast
(where the clouds and precip will be located with the front). Will
likely see a return to CWA-wide solid middle 80s for Friday. The one
thing that should be noticed Friday is the lower humidity on
northwest winds.

&&

.AVIATION (00Z TAF Update)...
Issued at 650 PM EDT Fri Jul 5 2013

A couple of rounds of showers and thunderstorms are expected this
TAF period as multiple disturbance pass over the area. Current
showers affecting the terminals may wane a bit over the next couple
of hours. However, they will continue to bring off and on MVFR
ceilings and visibilities.

Another upper level disturbance will bring a second round of
enhanced precipitation to the region after 04-06Z tonight. Ceilings
are expected to decrease to MVFR/IFR with this second round and stay
that way through at least mid morning. Though some thunderstorms may
be embedded in this precip, think chances are small enough to keep
it out of the TAFs at this time. Winds will remain out of the south
overnight around 5-7 knots.

For tomorrow it looks like the area should see a lull in the
precipitation late morning through the afternoon, though scattered
showers and thunderstorms may remain possible. For now will allow
cigs to raise to high end MVFR/low end VFR tomorrow afternoon. Winds
will pick up out of the south to around 10 knots tomorrow.

&&

.HYDROLOGY...
Issued at 315 PM EDT Fri Jul 5 2013

No changes to the current flood watch through Sunday morning.  While
rainfall has not been as widespread today, some areas have picked up
some good rainfall again...mainly across the Bluegrass region.
Additional showers and storms are starting to fire up this
afternoon.  Some thunderstorms are developing which will be capable
producing torrential rainfall and leading to potential flash
flooding.  Of more concern is the latest model consensus which is in
good agreement with another mid-level wave passing through the
region tonight.  This will bring the potential for 1-2 inches across
much of central Kentucky.  A lull in the precipitation is expected
during the day on Saturday...but another wave looks to push into the
region Saturday night and Sunday bringing yet another round of 1-2
inch rainfall to area.  This rainfall combined with what has already
fallen over the last week will lead to hydrologic problems across
the region.

In general, we are facing two types of flooding issues.  The first
will be flash flooding due to thunderstorms, and then more
widespread flooding due to persistent rainfall expected through the
period.  Pretty much all the ingredients for a hydrologic event are
here.  We have precipitable waters up near 2 inches, nearly
complete saturation in the low-levels and a low shear profile.  This
will support low-centroid, highly efficient convection.  Latest
forecast guidance suggests a total of 2-4 inches of rainfall through
Sunday morning.  Isolated amounts of 5-6 inches will be
possible...especially where the heavy rainfall axis sets up or if
cells train over the same areas.

Deterministic and ensemble QPF river forecast guidance suggests that
we will see flooding on the Licking River basin, Green River and the
Rolling Fork River.  It appears that the heavy rainfall will spare
the Salt River basin at this time.  The Kentucky River basin looks
to be able to handle the current amount of QPF that is forecast, but
I suspect that if we see 5-6 inch rainfall in parts of the basin
that we may see flooding develop on that basin later this weekend.

Historically, flooding on the Rolling Fork basin is very rare in
July.  Historical records show the last time of flooding on the
Rolling Fork at Boston, KY in a July was in 1967. Just goes to show
how anomalous this pattern is for July.

Persons living near creeks, streams, and typical flood prone areas
should keep abreast of water levels and be prepared to take action
if water starts to rise or if warnings are issued.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ027>029-033>043-
     045>049-053>057-061>067-070>078-081-082.

Update...........EER
Short Term.......MJ
Long Term........MJP
Aviation.........EER
Hydrology........MJ
Hazardous weather outlook, Jul 5, 9:28 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
928 PM EDT FRI JUL 5 2013

INZ076>079-083-084-089>092-KYZ023>026-030>032-070130-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD
928 PM EDT FRI JUL 5 2013 /828 PM CDT FRI JUL 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY LATE TONIGHT AS ANOTHER
WEATHER DISTURBANCE MOVES THROUGH THE REGION. LOCALLY HEAVY RAIN
WILL BE THE MAIN THREAT FROM THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED STORMS WILL REMAIN IN THE FORECAST RIGHT THROUGH
NEXT THURSDAY. THE MAIN THREATS FROM THESE STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ027>029-033>043-045>049-053>057-061>067-070>078-081-082-070130-
GRAYSON KY-HARDIN KY-BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
928 PM EDT FRI JUL 5 2013 /828 PM CDT FRI JUL 5 2013/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE OFF
AND ON TONIGHT AS ANOTHER WEATHER DISTURBANCE MOVES THROUGH THE
REGION. LOCALLY HEAVY RAIN WITH POSSIBLE FLOODING AND LIGHTNING
WILL BE THE MAIN THREATS WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED STORMS WILL REMAIN IN THE FORECAST RIGHT THROUGH
NEXT THURSDAY. THE MAIN THREATS FROM THESE STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF 2 TO 4
INCHES WILL BE POSSIBLE THROUGH SUNDAY MORNING. THIS AMOUNT OF
RAIN COMBINED WITH WHAT HAS ALREADY FALLEN IN THE LAST WEEK WILL
LEAD TO FLOODING PROBLEMS IN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/MJP/EER

In the hours before

Local storm report, Jul 5, 4:50 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLOOD            3 SE BEAUMONT           36.84N  85.59W
07/05/2013                   METCALFE           KY   EMERGENCY MNGR

            WATER OVER HWY 90 MAKING THE ROAD INPASSABLE

&&

EVENT NUMBER LMK1300342

RL
Local storm report, Jul 5, 5:09 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLOOD            4 E SCOTTSVILLE         36.75N  86.12W
07/05/2013                   ALLEN              KY   EMERGENCY MNGR

            HOLLAND ROAD EAST OF SCOTTSVILLE IMPASSABLE

&&

EVENT NUMBER LMK1300343

RL
Local storm report, Jul 5, 6:54 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLOOD            AUSTIN                  36.82N  86.02W
07/05/2013                   BARREN             KY   TRAINED SPOTTER

            REPORTED VERY HEAVY RAIN WITH DITCHES OVER FLOWING INTO
            ROADWAYS

&&

EVENT NUMBER LMK1300344

RJS
Local storm report, Jul 5, 8:56 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     FLOOD            5 ENE EXIE              37.18N  85.45W
07/05/2013                   GREEN              KY   COUNTY OFFICIAL

            HAD A REPORT OF WATER ON COLUMBIA HIGHWAY SOUTHEAST OF
            GRESHAM

&&

EVENT NUMBER LMK1300345

RJS
Local storm report, Jul 5, 9:02 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     FLASH FLOOD      CAMPBELLSVILLE          37.35N  85.35W
07/05/2013                   TAYLOR             KY   EMERGENCY MNGR

            WATER OVER THE ROAD AT BROADWAY AND LEBANON AVE IN
            DOWNTOWN CAMPBELLSVILLE. MULTIPLE COUNTY ROADS
            IMPASSABLE INCLUDING MEADOW CREEK RD AT ELMORE RD AND
            DAVIS RD AT BRIDGE.

&&

EVENT NUMBER LMK1300346

EER
Special weather statement, Jul 5, 9:39 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM CDT FRI JUL 5 2013

KYZ070-060225-
LOGAN KY-
839 PM CDT FRI JUL 5 2013

...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF RUSSELLVILLE...AND MOVING NORTH
AT 20 MPH.

OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  FERGUSON AND OLD VOLNEY...
  CAVE SPRINGS...
  WHIPPOORWILL...
  GORDONSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3705 8705 3701 8670 3665 8682 3668 8703
TIME...MOT...LOC 0139Z 175DEG 16KT 3675 8695

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:09 PM EDTAreal Flood AdvisoryLMKAdair, Casey, Cumberland, Green, Metcalfe, Monroe and 2 more2 hr
Jul 5, 8:17 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Simpson118 min
Jul 5, 8:44 PM EDTFlash Flood WarningLMKAdair, Green, Taylor3 hr
Jul 5, 9:11 PM EDTAreal Flood AdvisoryLMKMarion3 hr
Jul 5, 9:39 PM EDTSpecial Weather StatementLMKLogan46 min
Jul 5, 10:06 PM EDTAreal Flood AdvisoryLMKLogan3 hr
Jul 5, 10:28 PM EDTFlash Flood WarningLMKLogan4 hr
Jul 5, 11:37 PM EDTAreal Flood WarningLMKAdair, Green, Marion, Taylor4 hr
Jul 5, 11:40 PM EDTAreal Flood AdvisoryLMKButler, Logan3 hr
Jul 6, 2:25 AM EDTFlash Flood WarningLMKLogan110 min
Jul 6, 4:16 AM EDTAreal Flood WarningLMKLogan6 hr
Jul 6, 8:35 AM EDTFlash Flood WarningLMKAnderson, Franklin, Mercer, Woodford3 hr
Jul 6, 9:20 AM EDTFlash Flood WarningLMKScott3 hr
Jul 6, 11:32 AM EDTAreal Flood WarningLMKAnderson, Franklin, Mercer, Scott, Woodford3 hr
Jul 6, 12:25 PM EDTRiver Flood WarningLMKCarroll, Henry, Owen38 hr
Jul 6, 12:37 PM EDTRiver Flood WarningLMKHart3 days
Jul 6, 12:37 PM EDTRiver Flood WarningLMKEdmonson4 days
Jul 6, 12:37 PM EDTRiver Flood WarningLMKButler, Warren4 days
Jul 6, 12:37 PM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio5 days
Jul 6, 3:15 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 3 more12 hr
Jul 6, 3:26 PM EDTAreal Flood WarningLMKAdair, Anderson, Bourbon, Boyle, Casey, Clark and 22 more12 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.